Health Diaries > Got Bones?

August 1, 2006

High Dose Steroids Cause Osteoporosis

Researchers are trying to find the connection between osteoporosis and high dose steroid use. With the help of genetically modified mice they are finding some interesting answers.

"High-dose cortisone is the second most common cause of osteoporosis, and we currently have no real treatment for this serious side effect," says senior author Steven L. Teitelbaum, M.D., Messing Professor of Pathology and Immunology. "Given how frequently these drugs are used to treat many different conditions, that's a major clinical problem.

Why Do Steroids Cause Osteoporosis?

Posted by laura on August 1, 2006 10:19 AM | DIGG | del.icio.us | furl


Post a comment




Remember Me?

(you may use HTML tags for style)


logo

Got Bones?
is part of the
Health Diaries network. Health Diaries publishes blogs, articles, and news on health and fitness topics.

About
Advertise
Contact
Contribute
Sitemap


free get well cards
Tell someone you're thinking of them with one of our free get well cards. We also have sympathy cards and blank cards if you want to send thanks or just a hello.


Have a news tip or want to share your personal experience? Drop us a line at gotbones @ healthdiaries.com (remove the spaces).
All content published on HealthDiaries.com is provided for informational and educational purposes only. HealthDiaries.com does not provide medical advice, diagnosis or treatment. The site and its services are not a substitute for professional medical advice and treatment. Always seek the advice of your doctor before making any changes to your diet, health routine or treatment.

Copyright © 2006-2007 HealthDiaries.com and the authors. All rights reserved.